Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 137, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 29, 1999, 12:36 PM CDT for Mobile County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 29, 1999, 12:36 PM CDT (17:36 UTC)
- Expired
- May 29, 1999, 1:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Mobile County, AL
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 971 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS1 KMOB 291741 RRA SVRMOB ALC097-291815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1236 PM CDT SAT MAY 29 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MOBILE COUNTY IN ALABAMA THIS INCLUDES THE CITIES OF...CHICKASAW...SARALAND...SATSUMA * UNTIL 115 PM CDT * AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF SATSUMA...MOVING NORTH AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER CREOLA AT 1245 PM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:00 AM CDT, 9 hours 36 minutes earlier.
Area forecast discussion, May 29, 3:00 AM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 300 AM CDT SAT MAY 29 1999 LATEST SAT PICS AND UPPER PLOTS SHOW PERSISTENT S/W TROF OVER THE LOWER MS VALLEY AND E TX ADVANCING EASTWARD SLOWLY TOWARD THE CENTRAL GULF COAST. AS A RESULT WEAK IMPULSES OF POSITIVE ENERGY IN THE MID LEVELS OF THE ATMOSPHERE WILL AID IN THE DEVELOPMENT OF SCATTERED CONVECTION FOR MOST OF THE REGION THROUGH MON. LATEST RAOB DATA UPSTREAM STRETCHING EASTWARD ALONG THE IMMEDIATE GULF COAST CONTINUES TO SHOW INCREASED MOISTURE DEPTH FROM EARLIER IN THE WEEK. LATEST PROGGS BASICALLY ALL MODELS SHOW GRADUAL INCREASED IN SLY FLOW IN THE LOW TO MIDDLE LEVELS OF THE ATMOSPHERE FOR MOST OF THE CENTRAL GULF COAST REGION...INCLUDING INTERIOR SECTIONS OF THE FORECAST AREA...IN RESPONSE TO DEEPENING S/W TROF OVER E TX AND WESTERN SECTIONS OF THE LOWER MS VALLEY. AS A RESULT INCREASED MID LEVEL FORCING COMBINED WITH DEEPER MOISTURE AND HIGHER INSTABILITY IN PLACE WILL GIVE WAY TO SLIGHTLY HIGHER POPS FOR THE NEXT FEW DAYS. MOSTLY CLOUDY SKIES WILL ALSO GIVE WAY TO TEMPS MAINLY IN THE MIDDLE 80S FOR MOST LOCATIONS. AS FOR SEVERE THREAT MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL AMOUNTS WITH SOME OF THE STRONGER SLOWER MOVING STORMS...FREQUENT LIGHTNING ALONG WITH THE BASIC ISOLATED CASES OF LARGE HAIL AND MINOR WIND DAMAGE WITH SOME OF THE STRONGER CELLS DURING THE AFT AND EVE HRS. OVER THE COASTAL WATERS HIGH PRES BUILDING OVER THE SE ATL AND E GULF WILL GIVE WAY TO A GRADUAL INCREASE IN SLY FLOW ESPECIALLY DURING THE AFT HRS NEAR MAX HEATING INLAND. SCT TO WIDELY SCT CONVECTION ALSO LIKELY WITH CURRENT PATTERN TO THE W. SEAS BUILDING POSSIBLY TO 3 FT BY MON AFT FOR NOW. MOB 86/69/86/69 5353 PNS 84/70/86/70 5353 DTS 83/70/83/70 4353 GZH 87/66/86/67 5353 32
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.